Alert archive / Pennsylvania / Flash Flood Warnings in 2013

Flash Flood Warning 24, NWS State College, PA

August 8, 2013Cambria County, Somerset County, Pennsylvania

NWS State College, PA issued this flash flood warning at Aug 8, 2013, 4:35 PM EDT for Cambria County, Somerset County, Pennsylvania. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2013, 4:35 PM EDT (20:35 UTC)
Expired
Aug 8, 2013, 10:30 PM EDT
In force
6 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Cambria County, PA, Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 4:50 PM EDTFLASH FLOOD3 S Johnstown, PAEISENHOWER BLVD AT BUSHWACK RD 3 FEET OF WATER OVER ROAD
Aug 8, 5:00 PM EDTFLASH FLOODJohnstown, PA25 ROADS CLOSED ACROSS THE JOHNSTOWN AREA
Aug 8, 5:15 PM EDTFLASH FLOOD2 Sse Johnstown, PAOHIO STREET FLOODED IN MOXHAM
Aug 8, 5:17 PM EDTFLASH FLOODGeistown, PASAMS RUN OUT OF ITS BANKS IN GEISTOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1200 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WGUS51 KCTP 082035
FFWCTP
PAC021-111-082330-
/O.NEW.KCTP.FF.W.0024.130808T2035Z-130808T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
435 PM EDT THU AUG 8 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CAMBRIA COUNTY...
  NORTHEASTERN SOMERSET COUNTY...

* UNTIL 730 PM EDT...

* AT 423 PM EDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN 
  WITH TOTALS AS MUCH AS TWO AND A HALF INCHES FROM THUNDERSTORMS 
  OVER NORTHEASTERN SOMERSET AND SOUTHWESTERN CAMBRIA COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FERNDALE...
  BELMONT...ELIM...JOHNSTOWN...GEISTOWN...WESTMONT AND WINDBER.

OTHER NOTABLE LOCATIONS IN THE WARNING... JOHNSTOWN FLOOD NATIONAL
MEMORIAL HISTORIC SITE AND UNIVERSITY OF PITTSBURGH AT JOHNSTOWN.

FLOODING PROBLEMS ARE ALREADY DEVELOPING IN AND NEAR FERNSDALE. 
ADDITIONAL RAINFALL IS LIKELY ACROSS THE WARNING AREA OVER THE NEXT 
HOUR. EXPECT STREAMS AND CREEKS TO RISE SHARPLY OVER THE NEXT FEW 
HOURS. LOW LYING AND POOR DRAINAGE AREAS WILL ALSO BE SUSCEPTIBLE TO 
FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DON'T DROWN! NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE 
COLLEGE THROUGH TWITTER OR FACEBOOK OR BY CALLING TOLL FREE...
1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4014 7917 4018 7915 4022 7911 4031 7905
      4037 7900 4039 7889 4039 7870 4026 7864
      4019 7888 4012 7918 4013 7918

$$

FORECASTER: RXR
4 follow-up statements
553 
WGUS71 KCTP 082056
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
456 PM EDT THU AUG 8 2013

PAC021-111-082330-
/O.CON.KCTP.FF.W.0024.000000T0000Z-130808T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMBRIA PA-SOMERSET PA-
456 PM EDT THU AUG 8 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHEASTERN SOMERSET AND SOUTHWESTERN CAMBRIA COUNTIES...

...FLASH FLOOD EMERGENCY IN EFFECT FOR JOHNSTOWN AND SURROUNDING 
AREAS...

AT 451 PM EDT...DOPPLER RADAR ESTIMATES CONTINUE TO INDICATE A
THUNDERSTORMS PRODUCING FLASH FLOODING OVER NORTHEASTERN SOMERSET AND
SOUTHWESTERN CAMBRIA COUNTIES.

WATER RESCUES...FLOODING OF HOMES...AND DEEP FLOWING WATER OVER 
ROADWAYS IN AND NEAR JOHNSTOWN HAVE BEEN REPORTED...AND ADDITIONAL 
HEAVY RAIN IS MOVING INTO THE REGION WHICH WILL INCREASE THE 
FLOODING SEVERITY.

THIS IS A LIFE THREATENING EVENT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDBER...
BELMONT...ELIM...JOHNSTOWN AND WESTMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4014 7917 4018 7915 4022 7911 4031 7905
      4037 7900 4039 7889 4039 7870 4026 7864
      4019 7888 4012 7918 4013 7918

$$

FORECASTER: JUNG
081 
WGUS71 KCTP 082208
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
608 PM EDT THU AUG 8 2013

PAC021-111-082330-
/O.CON.KCTP.FF.W.0024.000000T0000Z-130808T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMBRIA PA-SOMERSET PA-
608 PM EDT THU AUG 8 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHEASTERN SOMERSET AND SOUTHWESTERN CAMBRIA COUNTIES...

...FLASH FLOOD EMERGENCY CONTINUES FOR JOHNSTOWN AND SURROUNDING 
AREAS...

AT 600 PM EDT...RADAR SHOWED THAT MOST OF THE THUNDERSTORMS WITH 
HEAVY RAIN HAVE MOVED OUT OF THE REGION. HOWEVER...ADDITIONAL 
THUNDERSTORMS APPROACHING FROM THE SOUTHWEST WILL OVERSPREAD THE 
AREA DURING THE NEXT HOUR AND CAUSE ADDITIONAL RISES ON STREAMS AND 
CREEKS...AND PRODUCE ADDITIONAL URBAN FLOODING. IN ADDITION... 
REMEMBER THAT SOME STREAMS AND CREEKS WILL CONTINUE TO RISE FOR 
SEVERAL HOURS AFTER THE HEAVY RAIN ENDS.

WATER RESCUES...FLOODED HOMES...AND SIGNIFICANT ROAD FLOODING HAVE 
BEEN REPORTED IN AND NEARBY THE JOHNSTOWN AREA.

THIS IS A LIFE THREATENING EVENT!

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WINDBER...BELMONT...ELIM...JOHNSTOWN...RICHLAND AND WESTMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4014 7917 4018 7915 4022 7911 4031 7905
      4037 7900 4039 7889 4039 7870 4026 7864
      4019 7888 4012 7918 4013 7918

$$

FORECASTER: JUNG
043 
WGUS51 KCTP 082329
FFWCTP
PAC021-111-090230-
/O.EXT.KCTP.FF.W.0024.000000T0000Z-130809T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
729 PM EDT THU AUG 8 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CAMBRIA COUNTY...
  NORTHEASTERN SOMERSET COUNTY...

* UNTIL 1030 PM EDT...

* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  ANOTHER AREA OF HEAVIER RAIN OVERSPREADING THE REGION FROM THE 
  SOUTHWEST. THIS WILL CAUSE ADDITIONAL RISES ON STREAMS AND 
  CREEKS...AND PRODUCE ADDITIONAL URBAN FLOODING. IN ADDITION...
  REMEMBER THAT SOME STREAMS AND CREEKS WILL CONTINUE TO RISE 
  FOR SEVERAL HOURS AFTER THE HEAVY RAIN ENDS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WINDBER...  BELMONT...ELIM...JOHNSTOWN...WESTMONT AND BOSWELL.

OTHER NOTABLE LOCATIONS IN THE WARNING... JOHNSTOWN FLOOD NATIONAL
MEMORIAL HISTORIC SITE AND UNIVERSITY OF PITTSBURGH AT JOHNSTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4014 7917 4018 7915 4022 7911 4031 7905
      4037 7900 4039 7889 4039 7870 4026 7864
      4019 7888 4012 7918 4013 7918

$$

FORECASTER: RXR
752 
WGUS71 KCTP 090226
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1026 PM EDT THU AUG 8 2013

PAC021-111-090235-
/O.EXP.KCTP.FF.W.0024.000000T0000Z-130809T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMBRIA PA-SOMERSET PA-
1026 PM EDT THU AUG 8 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EDT FOR
NORTHEASTERN SOMERSET AND SOUTHWESTERN CAMBRIA COUNTIES...

THE WATERS FROM THE EARLIER HEAVY RAINS ARE RECEDING AND NO LONGER
POSE A THREAT TO LIFE OR PROPERTY. THEREFORE...THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE.

&&

LAT...LON 4014 7917 4018 7915 4022 7911 4031 7905
      4037 7900 4039 7889 4039 7870 4026 7864
      4019 7888 4012 7918 4013 7918

$$

FORECASTER: JUNG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:18 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 8, 3:18 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
318 PM EDT THU AUG 8 2013

.SYNOPSIS...
AN ACTIVE AND UNSETTLED WEATHER PATTERN WILL PERSIST ACROSS
CENTRAL PENNSYLVANIA INTO THIS WEEKEND...AS A FRONTAL SYSTEM
EXTENDING FROM THE OHIO VALLEY TO THE GREAT LAKES SLOWLY CROSSES
THE REGION AND EVENTUALLY STALLS NEAR THE MASON DIXON LINE. A
GRADUAL WARMING TREND TO NEAR NORMAL TEMPERATURES IS EXPECTED
THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING ACROSS THE
MASON DIXON AND ACROSS THE SOUTHERN PENNSYLVANIA...THE STRONGEST
STORMS OVER THE LAUREL HIGHLANDS. THESE STORMS ARE OUT AHEAD OF A
SLOW MOVING FRONT LYING NORTHEAST TO THE SOUTHWEST ACROSS
NEW YORK TO OHIO...CLIPPING THE NORTHWESTERN PORTION OF PA. THE
SHOWERS AND STORMS OUT AHEAD OF THE FRONT ARE BEING FUELED BY MOIST
SOUTHERLY FLOW. BREAKS IN THE CLOUDS HAVE ALLOWED FOR TEMPS TO GET
IN THE LOW 80S. THIS COUPLED WITH DEWPOINTS IN THE 70S HAVE
PROVIDED THE NEEDED ENVIRONMENT FOR CONVECTION AFTERNOON AND
EVENING. ANOTHER CONTRIBUTING FACTOR IS THE DIRECTIONAL WIND
SHEAR. THE MAIN THREAT IS LOCAL HEAVY RAINFALL POTENTIAL. HAVE
NOT ISSUED A FFA...DUE TO THE VARIABILITY IN THE LOCATION BUT THE
LOWER SUSQ AND LAURELS COULD RECEIVE ANOTHER HALF INCH TO
INCH...WITH HIGHER AMOUNTS POSSIBLE IN THUNDERSTORMS.
FLOOD PROBLEMS SHOULD BE LIMITED TO THE SLOW MOVING CLUSTERS...AND
ENTRAINING CELLS. THE MOST LIKELY REGION IS THE SOUTHERN TIER
COUNTIES...ESPECIALLY WHERE RAINFALL OCCURRED WEDNESDAY
EVENING...PRIMARILY YORK...LANCASTER AND CAMBRIA COUNTIES.

GIVEN THE DYNAMICS PRESENT...THE SHOWERS AND STORMS SHOULD
CONTINUE WELL INTO THE EVENING HOURS...WITH CONVECTION CONTINUING
PAST 06Z.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
THE ANOMALOUS PW PLUME IS SLOWER TO BE NUDGED EASTWARD IN MOST
RECENT GUIDANCE...WITH GFS INDICATING 2"+ LINGERING ACROSS EASTERN
HALF OF CENTRAL PA BY 12Z FRI. INDEED...THE THREAT OF LOCALLY
HEAVY RAINFALL SHOULD PERSIST THROUGH THE NIGHT AND TOWARD 12Z
FRI. HAVE INCREASED POPS FOR FRIDAY...ESPECIALLY HAS THE BOUNDARY
MAKES ITS WAY TROUGH DURING DIURNAL MAXIMUMS. THE HIGHEST POPS
FOR FRIDAY WILL CORRESPOND WITH THESE HIGHER PWS...WHICH ONLY
SLOWLY DECREASE BY 00Z SAT AS THE UPPER FLOW GRADUALLY BACKS
THROUGHOUT THE DAY GRADUALLY ADVECTING DRIER AIR INTO CENTRAL PA
FRIDAY NIGHT. ALONG THE BOUNDARY SEEMS TO BE A STRONG REGION OF
POTENTIAL VORTICITY WHICH SHOULD AID CONVECTION AND INCREASE THE
PROBABILITIES FOR STRONG TO POSSIBLY SEVERE STORMS TOMORROW
AFTERNOON...THOUGH WE ARE CURRENTLY NOT OUTLOOKED BY SPC.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
PERSISTENT SOUTHWEST TO WEST-SOUTHWESTERLY FLOW ALOFT LOOKS TO
PERSIST THROUGH THE LONG TERM PERIOD ON THE SOUTHERN EDGE OF AN
UPPER LOW OVER HUDSON BAY. SEVERAL PRONOUNCED SHORTWAVES ROTATING
AROUND THE UPPER LOW WILL SUPPORT SEVERAL FRONTS MOVING FROM THE
GREAT LAKES EAST INTO THE NORTHEAST. AIR FLOW AHEAD OF THE FRONT WILL
KEEP THE REGION IN A MOIST AIR FLOW AT LEAST INTO THE WEEKEND...OR
UNTIL THE MAIN FRONTAL BOUNDARY PUSHES THROUGH.

ATTEMPTS IN RECENT DAYS FOR THE FRONTS/MOISTURE TO BE PUSHED
EASTWARD BY OR THROUGH THE WEEKEND CONTINUE TO BE SLOWED BY THE
LATEST MODEL RUNS. HAVE THUS LEANED PESSIMISTIC AND KEPT GENERALLY
LOW CHANCE OF SHOWERS ACROSS SRN SECTION NOT ONLY THROUGH THE
WEEKEND BUT INTO NEXT WEEK AS A FRONT A BOUNDARY LOOKS TO LAY TO
THE SOUTH OF PA WITH THE POTENTIAL FOR WAVES OF LOW PRESSURE TO
RUN ALONG IT.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE BRIEF REPRIEVE FROM MVFR CIGS AND VSBYS HAS BEEN REPLACED BY
SHOWERS AND THUNDERSTORMS MOVING NORTHEASTWARD FROM THE SOUTHWEST.
CURRENT JST IS IFR FROM TSRA...EXPECT TAF SITES THROUGHOUT THE CWA
TO BE AFFECTED AS THE EVENING CONTINUES. THE MAIN THREAT WITH
THESE STORMS IS HEAVY RAINFALL AND GUSTY WINDS. EXPECT THE
CONVECTION TO CONTINUE TO OVERSPREAD THE REGION BY 21Z. MVFR CIGS
AND VSBYS WILL BE SLOWLY SPREAD NORTHWARD WITH IFR CIGS AND VSBYS
PROBABLE IN PASSING THUNDERSTORMS. GIVEN THE DYNAMICS OF THIS
SYSTEM...THE SHOWERS AND STORMS COULD CONTINUE THROUGH 12Z FRIDAY AS THE
COLD FRONT IS SLOW TO MOVE THROUGH THE AREA TOMORROW. THIS WILL
ALLOW FOR OVERNIGHT SHOWERS POSSIBLE. EXPECT LOW CIGS AND VSBYS
TOMORROW MORNING WITH SHOWERS AND THUNDERSTORMS POSSIBLE FROM LATE
FRIDAY MORNING THROUGH THE EARLY EVENING HOURS...UNTIL THE FRONT
MOVES TO THE SOUTHEAST...AND WINDS SHIFT TO THE NORTHWEST AND DRY
AIR IS ADVECTED INTO THE REGION BEHIND THE FRONT. THIS WILL ALLOW
SKIES TO SLOWLY CLEAR.

OUTLOOK...

FRI...GENERALLY MVFR WITH PERIODS OF SHOWERS/TSTMS.
SAT...MVFR...WITH A CHC OF SHOWERS EARLY SATURDAY BEFORE CLEARING.
SUN-MON...RETURN TO MAINLY VFR...BUT WITH POSSIBLE AM FOG.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ROSS/DEVOIR/RXR
NEAR TERM...DEVOIR/CERU
SHORT TERM...DEVOIR/CERU
LONG TERM...GARTNER
AVIATION...CERU/MARTIN
Hazardous weather outlook, Aug 8, 2:53 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
253 PM EDT THU AUG 8 2013

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-091900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
253 PM EDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLOW MOVING COLD FRONT WILL REMAIN DRAPED ACROSS NORTHWEST
PENNSYLVANIA...FOCUSING NUMEROUS SHOWERS AND THUNDERSTORMS OVER
CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. LOCALLY HEAVY
RAINFALL AND ISOLATED STRONG WIND GUSTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE FRIDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Aug 8, 12:41 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1241 PM EDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     WINDBER                 40.23N  78.83W
08/07/2013                   SOMERSET           PA   FIRE DEPT/RESCUE

            TREE DOWN

0800 PM     TSTM WND DMG     1 WNW WATERSIDE         40.19N  78.39W
08/07/2013                   BEDFORD            PA   911 CALL CENTER

            TREES DOWN ON NORTH RD

&&

EVENT NUMBER CTP1300353
EVENT NUMBER CTP1300354

COLBERT
Local storm report, Aug 8, 1:27 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
127 PM EDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     1 SE CHICKAREE          40.44N  78.87W
08/07/2013                   CAMBRIA            PA   EMERGENCY MNGR

            TREES AND WIRES DOWN IN JACKSON TWP

&&

EVENT NUMBER CTP1300355

COLBERT
Local storm report, Aug 8, 1:34 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
134 PM EDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     1 SW PENFIELD           41.20N  78.61W
08/07/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREES DOWN ALONG ROUTE 255 NEAR PENFIELD

0510 PM     TSTM WND DMG     TREASURE LAKE           41.17N  78.72W
08/07/2013                   CLEARFIELD         PA   911 CALL CENTER

            LARGE TREES DOWN IN TREASURE LAKE

0515 PM     TSTM WND DMG     1 E DU BOIS             41.12N  78.74W
08/07/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREE DOWN ON WIRES

0520 PM     TSTM WND DMG     WEEDVILLE               41.28N  78.49W
08/07/2013                   ELK                PA   911 CALL CENTER

            LARGE TREE ACROSS BENNETTS VALLEY HIGHWAY

0630 PM     TSTM WND GST     VINCO                   40.41N  78.84W
08/07/2013  M89 MPH          CAMBRIA            PA   TRAINED SPOTTER

            89 MPH WIND GUST IN VINCO

0630 PM     TSTM WND DMG     1 SE CHICKAREE          40.44N  78.87W
08/07/2013                   CAMBRIA            PA   EMERGENCY MNGR

            TREES AND WIRES DOWN IN JACKSON TWP

0640 PM     FUNNEL CLOUD     6 NNE JOHNSTOWN         40.41N  78.88W
08/07/2013                   CAMBRIA            PA   TRAINED SPOTTER

            FUNNEL CLOUD OBSERVED LOOKING SOUTH FROM MILE HILL ROAD

0640 PM     HAIL             3 SSW FORT LITTLETON    40.02N  77.95W
08/07/2013  M1.00 INCH       FULTON             PA   TRAINED SPOTTER

            1 INCH HAIL

0655 PM     TSTM WND DMG     2 W JENNERSTOWN         40.16N  79.10W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            LARGE TREES DOWN WEST OF JENNERSTOWN

0655 PM     TSTM WND DMG     3 W JENNERSTOWN         40.16N  79.12W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            ROOF OFF BARN WEST OF JENNERSTOWN

0659 PM     TSTM WND DMG     1 SE BOSWELL            40.15N  79.01W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            BARN ROOF BLOWN OFF ON HORNER CHURCH ROAD

0710 PM     HAIL             WINDBER                 40.23N  78.83W
08/07/2013  E0.88 INCH       SOMERSET           PA   TRAINED SPOTTER

            NICKEL SIZE HAIL IN WINDBER

0715 PM     FUNNEL CLOUD     3 SE WINDBER            40.20N  78.79W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED 3 SE OF WINDBER

0715 PM     HAIL             8 NE FANNETTSBURG       40.13N  77.72W
08/07/2013  M1.00 INCH       FRANKLIN           PA   TRAINED SPOTTER

            1 INCH HAIL 2W AMBERSON VALLEY

0720 PM     TSTM WND DMG     WINDBER                 40.23N  78.83W
08/07/2013                   SOMERSET           PA   FIRE DEPT/RESCUE

            TREE DOWN

0800 PM     TSTM WND DMG     1 WNW WATERSIDE         40.19N  78.39W
08/07/2013                   BEDFORD            PA   911 CALL CENTER

            TREES DOWN ON NORTH RD

0830 PM     TSTM WND DMG     1 W PORT ROYAL          40.53N  77.41W
08/07/2013                   JUNIATA            PA   911 CALL CENTER

            EIGHT LARGE TREES DOWN

1130 PM     FLASH FLOOD      2 NNE HANOVER           39.84N  76.97W
08/07/2013                   YORK               PA   SOCIAL MEDIA

            ROAD FLOODING NE OF HANOVER

&&

EVENT NUMBER CTP1300338 CTP1300339 CTP1300347 CTP1300346 CTP1300341
CTP1300355 CTP1300340 CTP1300350 CTP1300343 CTP1300344 CTP1300345
CTP1300342 CTP1300348 CTP1300351 CTP1300353 CTP1300354 CTP1300349
CTP1300352

COLBERT
Local storm report, Aug 8, 2:36 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
236 PM EDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     1 E RALPHTON            40.11N  79.00W
08/07/2013                   SOMERSET           PA   PUBLIC

            BARN ROOF OFF... UPROOTED APPLE TREES... MANY TREES
            DOWN IN WOODS

&&

EVENT NUMBER CTP1300356

COLBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:09 PM EDTSpecial Weather StatementCTPJuniata, Perry51 min
Aug 7, 8:16 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Juniata, Perry59 min
Aug 7, 8:55 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more3 hr
Aug 7, 8:59 PM EDTSpecial Weather StatementCTPDauphin, Northumberland, Snyder46 min
Aug 7, 9:08 PM EDTSevere Thunderstorm WarningCTPYork67 min
Aug 7, 10:09 PM EDTAreal Flood AdvisoryCTPYork3 hr
Aug 7, 10:28 PM EDTSpecial Weather StatementCTPYork47 min
Aug 7, 10:34 PM EDTFlash Flood WarningCTPAdams, York3 hr
Aug 7, 10:57 PM EDTAreal Flood AdvisoryCTPLebanon3 hr
Aug 8, 5:27 AM EDTSpecial Weather StatementCTPPotter63 min
Aug 8, 6:21 AM EDTSpecial Weather StatementCTPPotter54 min
Aug 8, 7:46 AM EDTSpecial Weather StatementCTPTioga59 min
Aug 8, 6:35 PM EDTAreal Flood AdvisoryCTPBedford, Somerset3 hr
Aug 8, 6:46 PM EDTSpecial Weather StatementCTPCameron44 min
Aug 8, 7:23 PM EDTSpecial Weather StatementCTPLancaster37 min
Aug 8, 7:40 PM EDTFlash Flood WarningCTPBedford, Somerset3 hr
Aug 8, 7:49 PM EDTSpecial Weather StatementCTPMcKean41 min

Nearby

Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.